Hello, I'm 19 years old and in the past year my health has been dropping quickly. I've been feeling very tired, lethargic, and sickly for a year of two now. I had a doctor who wouldn't run any tests because I was "too young" to have anything seriously wrong with me. (crappy doc, much?) I switched to an internist who felt that I had something going on more than just being tired. I'd been having a weird rash for a few years ago that had been diagnosed as spongiatic dermatitis. I then started to develop hives that would get better and worse, but never completely go. Also, I was anemic and had a very low Iron saturation (around 5). Because of this he thought I might have a thyroid problem because my thyroid numbers were weird. I did tests and had an ultrasound of my thyroid, but it was fine. He then ran a battery of tests on me and finally ran and repeated a complete metabolic panel, showing my liver enzymes were really elevated (at least 3x normal). That's when he started sending me to specialists. My hematologist found that I wasn't just anemic, but severely so. I just had my 1st iron IV the other day and I have three more set up. Depending on how I respond is how many I will have after it. My rheumatologist has found that I show the markers for Antiphospholipid antibody syndrome (and now that my family and I have looked back, we've remembered some times when I probably had a clot.) and has put me on Plaquenil for it. I also show markers for Lupus (but not enough for a diagnosis) and she thinks that I might have it also, which would tie into the APS. I have a positive ANA and serum. Mostly right now, though, we are trying to figure out whats going on with my liver. I had an MRI and have no damage as of yet, but they are worried that some will occur if they can't fix or alleviate it soon. I will hopefully be going to a liver specialist in Houston soon, but we haven't heard from their office yet. Also note: I haven't been taking ANY meds to make my liver react so and do not (and never have) drink at all. Also, I have no gallstones or anything wrong with any other of my organs. Also, the hives have gone once when I had steroids (that were in my iron IV), signifying that they aren't allergy related. Also, I do not have any of the genetic disorders that cause liver diseases.
Here is a summary of symptoms I have been experiencing:
lethargy, hives, other weird hive-like rashes, severe anemia, weight gain, appetite loss, pain in the liver area when taking deep breaths, really heavy, clotted periods, fevers that come on at night (along with more hives), cracking at the corner of the mouth, migraines, random jerks... I think that's it.
Please help if you know! I'm in college, and this is all making it very hard. Also, I don't want my liver to kick the bucket because I've got plans for myself and they don't include death.
The migraines, and random jerks, are very indicative of the Antiphospolipid Syndrome.
I would be very interested to know what markers your doctor found to say it is a marker for the Antiphospolipid Syndrome?
If you have any bloodwork regarding this then post it , and i will have a look.
If he thinks you have markers then you need to see a specialist, as this is a tricky auto-immune blood disorder..and if you have had a clot in the past, then you will need treatment so you dont get others.
Regarding the liver, you need to see a specialist, you may need further testing, as there are many liver disorders, and i dont have your bloodwork regarding this.
A biopsy may even be needed. But im sure the Liver Specialist will sort this out.
I know you are only young at 19, and you need to start to feel better.
I would definately find a good specialist, who deals with APS/Lupus, as it is alright them saying you have markers, tell them you are sick, and you need a diagnosis, and treatment to feel better, so you can carry on your education.
I hope this has helped you, and if you need anymore help or advice, then please get in touch.
I hope your education goes well,
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.